Follow
Share

My mom is on hospice yesterday the center where she at... got a message from hospice to discontinue her ensure... she is not eating much or drinking... why would they take this away from her? Confused.

This question has been closed for answers. Ask a New Question.
Off the top of my head;
*Ensure can cause loose bowels in some people. I've had to stop Ensure in patients with diarrhea.
*She is having dysphagia (difficult swallowing) and they think she might aspirate (breathe in the fluid) which can cause pneumonia.
*Is she diabetic? If it's regular Ensure, it might be raising her blood sugar.
*Is she near the end? The body shuts down and won't process food anymore.

Best bet is to ask the hospice team why.
Helpful Answer (2)
Report

Did you ask them?

Perhaps there are indications that her body is no longer processing food. As it begins to shut down it can be more comfortable to not have food. Was Mom taking the Ensure willingly or did she have to be coaxed?|

You best bet, though, is to talk to the hospice staff about this.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.